Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 195, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Sep 7, 2018, 9:39 PM EDT for Delaware County, Madison County, Indiana. It took effect at Sep 8, 2018, 4:00 PM EDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2018, 9:39 PM EDT (01:39 UTC)
- In effect from
- Sep 8, 2018, 4:00 PM EDT
- Expired
- Sep 10, 2018, 10:40 PM EDT
- In force
- 55 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Muncie (MIEI3). The gauge peaked at 10.37 ft at Sep 9, 2018, 5:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03347000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Sep 7, 7:30 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 7, 7:30 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 730 PM EDT Fri Sep 7 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 327 PM EDT Fri Sep 7 2018 The remnants of a tropical system will bring rain, heavy at times, to central Indiana into Sunday. Drier air will then build into the area for next week. Below normal temperatures this weekend will give way to above normal temperatures next week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 327 PM EDT Fri Sep 7 2018 Rain, heavy at times, has been falling across the northern forecast area closer to a boundary at 850mb. Have received reports of flooding from a few locations. Expect scattered to numerous showers and storms to continue to develop across the remainder of the forecast area this afternoon into the evening with some heating there. Convection may diminish some by mid to late evening, especially south, with loss of heating. Expect coverage to remain higher north closer to the boundary aloft. Coverage will expand all areas late tonight as forcing increases with the tropical remnants moving in. Precipitable water values are already near 2 inches across the area, and they will remain so through the night. Given that flooding is already occurring in some areas across the north, and that the north will likely see the highest coverage of rain through the night, will move the start of the Flash Flood Watch to current time for areas mainly north of I-70. For the remainder of the area, Saturday morning still looks like a good time to start the watch. Will continue to monitor for any needed changes there. && .SHORT TERM...(Saturday through Monday) Issued at 327 PM EDT Fri Sep 7 2018 Models are close enough that the model blend initialization was accepted for most items. Focus remains on heavy rain threat through Sunday. Precipitable water values will continue to be around 2 inches into Sunday, which is near the climatological maximum for this time of year. The 850mb boundary will remain in the area as the upper/surface lows move into the area and interact with it. Frontogenetic forcing associated with this boundary will create the possibility of banded heavy rainfall. A high freezing level will allow warm rain processes. Thus things are still pointing to a heavy rain event for central Indiana. Models are still differing on exactly where will see the highest amounts, but at this point it's just important to stress that everyone will see the threat of heavy rain and flooding. Will continue the Flash Flood Watch all areas through Sunday. Still expect 4-6 inches with locally higher amounts. Another point of concern for Saturday afternoon and night is the potential for isolated tornadoes as the surface low moves into the area. At the moment it appears that the southern half of the area would be the most likely area to see this threat given the expected path of the low, but this could change depending on the path. Will mention in the Hazardous Weather Outlook. Models differ a bit on how fast rain moves out on Sunday. While the heavier rain may move out in the morning, still feel that lighter rain will continue in the afternoon and even into Sunday night. Will keep a low PoP Monday, mainly east, but feel that most areas will be dry. && .LONG TERM /Monday Night through Friday/... Issued at 310 PM EDT Fri Sep 7 2018 A much quieter weather pattern will set up next week as high pressure returns in the wake of the remnants of Gordon. A large high pressure ridge will build into the region as the week progresses...largely locked in place by what ends up becoming of the future track of Florence. Increasing model consensus on a storm that will track towards the Carolinas and perhaps make landfall by late week. Increasing levels of subsidence over the Ohio Valley however should maintain much needed dry weather. Highs in the 70s early in the week will recover into the mid 80s by next Friday and heading out into next weekend. && .AVIATION /Discussion for the 08/00Z Issuance/... Issued at 709 PM EDT Fri Sep 7 2018 Poor flying conditions are expected for the duration of this TAF period as well as Gordon remnants continue to impact the TAF sites. Conditions tonight are expected to trend more toward the MVFR/VFR mark, while conditions tomorrow will be hovering more around the IFR/MVFR mark when rain intensity increases. Of course, quick sub IFR conditions cannot be ruled out though in any heavier rain showers and thunderstorms that quickly form. Meanwhile, winds will generally hold steady from the northeast with sustained speeds of 8 to 12 kts, gusting to 15 kts. Tomorrow afternoon, they will become stronger with sustained speeds of 12 to 15 kts and gusts to 23 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Saturday morning through Sunday evening for INZ051>057-060>065-067>072. Flash Flood Watch through Sunday evening for INZ021-028>031- 035>049. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...Ryan AVIATION...TDUD
Hazardous weather outlook, Sep 7, 4:36 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 436 PM EDT Fri Sep 7 2018 INZ021-028>031-035>049-051>057-060>065-067>072-082045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 436 PM EDT Fri Sep 7 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Showers are likely with embedded thunderstorms. Hazards: Heavy rain, flooding, and lightning. Timing: Through tonight. Discussion: A nearby front and the increasing influence of tropical remnants will produce showers and some thunderstorms tonight, which may produce heavy rain and flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Heavy rainfall amounts are expected through Sunday, which could lead to flash flooding this weekend. River flooding will likely develop along some rivers by early next week, with significant flooding possible. Thunderstorm activity is possible at times through Sunday. Present indications are that a few severe storms are possible Saturday afternoon and evening, mainly south of Interstate 70. Isolated tornadoes would be possible with these storms. Discussion: A stalled out front combined with the remnants of Tropical Storm Gordon will bring rain to central Indiana late this week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any observed flooding through the weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Sep 7, 3:50 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
350 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 ESE LACY 38.62N 86.75W
09/07/2018 MARTIN IN LAW ENFORCEMENT
SEVERAL SMALL ROADS WITH WATER FLOWING OVER
THEM IN AND AROUND THE CITY OF LACY.
&&
AWLocal storm report, Sep 7, 5:51 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 1 SSE MONUMENT CIRCLE 39.75N 86.15W
09/07/2018 MARION IN LAW ENFORCEMENT
STANDING WATER OVER PORTIONS OF THE SOUTH
SPLIT OF INTERSTATE 65 AND 70.
&&
AWLocal storm report, Sep 7, 8:07 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
807 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN CRAWFORDSVILLE 40.04N 86.90W
09/07/2018 M2.54 INCH MONTGOMERY IN TRAINED SPOTTER
24 HOUR REPORT. RELAYED VIA SOCIAL MEDIA.
&&
AWLocal storm report, Sep 7, 8:22 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN MONTEZUMA 39.79N 87.37W
09/07/2018 M3.64 INCH PARKE IN MESONET
SINCE 8AM FRIDAY MORNING.
&&
AWLocal storm report, Sep 7, 8:24 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HEAVY RAIN 1 ESE NEW MARKET 39.95N 86.90W
09/07/2018 M3.52 INCH MONTGOMERY IN MESONET
SINCE 8AM FRIDAY MORNING.
&&
AWLocal storm report, Sep 7, 8:29 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN 3 NW FISHERS 39.98N 86.06W
09/07/2018 M3.45 INCH HAMILTON IN TRAINED SPOTTER
3 DAY TOTAL. 1.64 SINCE THIS MORNING.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Shelby | 3 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 5 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 6 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Hamilton, Madison | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 3 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 6 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Gibson, Knox | 10 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Bartholomew | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 49 hr |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Knox, Sullivan | 64 hr |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 8 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Howard | 37 hr |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Tippecanoe | 4 days |
| Sep 7, 9:39 PM EDT | River Flood Warning | IND | Clay, Greene | 64 hr |
| Sep 8, 8:05 AM EDT | Areal Flood Advisory | IND | Greene | 4 hr |
| Sep 8, 8:52 AM EDT | Areal Flood Advisory | IND | Lawrence, Monroe | 4 hr |
| Sep 8, 9:13 AM EDT | Areal Flood Advisory | IND | Clay, Owen | 4 hr |
| Sep 8, 10:44 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 11 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Hancock | 28 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 43 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Putnam | 24 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 10 days |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Decatur | 28 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Putnam | 39 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Hendricks, Morgan | 37 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Boone, Marion | 38 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 38 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Marion | 34 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Delaware, Randolph | 43 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Clinton, Tippecanoe | 24 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Carroll, Howard | 28 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Marion | 43 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Owen | 24 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Johnson | 34 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Carroll | 39 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 64 hr |
| Sep 8, 12:32 PM EDT | River Flood Warning | IND | Knox | 3 days |
| Sep 8, 12:50 PM EDT | Flash Flood Warning | IND | Lawrence, Monroe | 6 hr |
| Sep 8, 12:52 PM EDT | Flash Flood Warning | IND | Clay, Owen | 6 hr |
| Sep 8, 6:46 PM EDT | Areal Flood Warning | IND | Brown, Clay, Lawrence, Monroe, Morgan, Owen | 9 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.